Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 17, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Feb 16, 2006, 1:49 PM CST for Franklin County, Gasconade County, Warren County, Missouri. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 16, 2006, 1:49 PM CST (19:49 UTC)
- Expired
- Feb 16, 2006, 2:30 PM CST
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Franklin County, MO, Gasconade County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 61 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 2:05 PM CST | HAIL 0.88 | 2 Se New Haven, MO | |
| Feb 16, 2:30 PM CST | HAIL 0.88 | 2 E Marthasville, MO | ESTIMATED 40-50 MPH WIND SPEED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 1:16 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -433 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 530 m²/s²
- 0-3 km storm-relative helicity
- 609 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 161949
SVRLSX
MOC071-073-219-162030-
/O.NEW.KLSX.SV.W.0017.060216T1949Z-060216T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
149 PM CST THU FEB 16 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
GASCONADE COUNTY IN EAST CENTRAL MISSOURI
WARREN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 230 PM CST
* AT 144 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MOUNT STERLING...OR ABOUT 7 MILES NORTH OF OWENSVILLE...AND MOVING
NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW HAVEN...
TRELOAR...
MARTHASVILLE...
DUTZOW...
TRUESDALE...
WRIGHT CITY...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3862 9166 3828 9164 3833 9089 3887 9099
3884 9137 3872 9145
$$
GLASS1 follow-up statement
000
WWUS53 KLSX 162007
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CST THU FEB 16 2006
MOC073-162017-
/O.CAN.KLSX.SV.W.0017.000000T0000Z-060216T2030Z/
GASCONADE MO-
207 PM CST THU FEB 16 2006
...THE SEVERE THUNDERSTORM WARNING FOR GASCONADE COUNTY IS
CANCELLED...
LAT...LON 3868 9138 3832 9136 3833 9089 3887 9099
3884 9137 3873 9136
$$
MOC071-219-162030-
/O.CON.KLSX.SV.W.0017.000000T0000Z-060216T2030Z/
FRANKLIN MO-WARREN MO-
207 PM CST THU FEB 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CST
FOR WARREN AND NORTHERN FRANKLIN COUNTIES...
AT 204 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER NEW HAVEN...MOVING
NORTHEAST AT 60 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MARTHASVILLE...DUTZOW...TRUESDALE AND WRIGHT CITY.
TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 3868 9138 3832 9136 3833 9089 3887 9099
3884 9137 3873 9136
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 6:05 AM CST, 7 hours 44 minutes earlier.
Area forecast discussion, Feb 16, 6:05 AM CST, 7 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 605 AM CST THU FEB 16 2006 .DISCUSSION... QUASI STATIONARY FRONT CURRENTLY EXTDS FM SWRN MO NE THRU COU TO JUST N OF STL. MOST OF THE SHRA AND TSRA ARE NE OF STL ATTM NR NOSE OF 40-50 KT SWLY LLJ. BOTH NAM AND GFS DVLP A SFC WV ALNG FNT JUST N OF STL BY 18Z THU WITH THE ERN PTN OF THE FNT LFTG NWD THIS MRNG. APRS THAT MOST OF THE PCPN WILL BE N OF THE FNT THIS MRNG WITH INCRSG WAA ABV FNT AS NEW LLJ CORE DVLPS OVR SWRN MO AHD OF 850 MB LOW AND TRANSLATES NEWD INTO E CNTRL MO BY 18Z THU. SHOULD SEE CONVECTION DVLPG ALNG TRAILING CDFNT THIS AFTN AS IT SURGES SEWD THRU THE CWA AS A STG SHRTWV MOVS NEWD INTO NWRN MO BY 00Z FRI. POTENTIAL FOR A FEW SVR STORMS MAINLY OVR THE SERN PTN OF THE CWA THIS AFTN INTO THE EARLY EVNG ALNG STG CDFNT WITH THE NAM MDL SHOWING SFC LI VALUES DOWN TO AS LOW AS -2 AHD OF THE CDFNT WITH STG SHEAR AND VRY FAST MOVG STORMS. MAY NEED TO MENTION FZRA IN THE EXTRM NWRN PTN OF THE CWA THIS MRNG AS THE SFC TEMPERATURE HAS DROPPED TO 28-30 DGRS F IN THIS REGION. MAY NEED TO CONSIDER A WINTER WX ADVSRY FOR THE 3-4 NWRN MOST COUNTIES OF THE CWA TDA. PCPN IN THE NWRN PTN OF THE CWA SHOULD CHANGE OVR TO SNOW THIS AFTN WITH A BRIEF PERIOD OF SLEET POSSIBLE. SHOULD SEE A RAPID DROP IN TEMPERATURES THIS AFTN INTO THE EVNG WITH FROPA WITH STG NWLY WNDS JUST BHND FNT. NAM MDL SHOWS VRY STG 850 MB CAA FM 00Z TO 06Z FRI BHND THE 850 MB TROF WITH PRONOUNCED DRYING OF THE 850 MB DWPTS. PCPN SHOULD END BY MIDNIGHT OVR THE ENTR CWA AS STG ARCTIC HI BUILDS SEWD INTO THE CWA. MAY BE A BRIEF PERIOD OF SNOW BHND THE CDFNT LT THIS AFTN AND THIS EVNG BFR THE PCPN SHUTS OFF BUT DO NOT SEE MUCH POTENTIAL FOR ACCUMULATION...POSSIBLY A DUSTING. MUCH COLDER TEMPERATURES FOR THU NGT THRU THE WEEKEND WITH THE GFS MDL SHOWING SOME QPF OVR THE SRN PTN OF THE CWA FRI NGT WITH ISENTROPIC LFT...850-700 MB WAA OVR ARCTIC AIRMASS. WILL CONT AT LEAST LOW POPS OVR THE SRN PTN OF THE CWA FOR FRI NGT. GKS && .AVIATION... FOR THE 12Z TAFS... TRICKY AVIATION FORECAST THIS MORNING WITH LOTS OF THINGS TO CONSIDER. FIRST AND FOREMOST IS THE QUASI-STATIONARY FRONT BISECTING THE AREA FROM NEAR KVIH TO KTAZ. CONDITIONS NORTH OF THE FRONT ARE SQUARELY LIFR-IFR RANGE...WITH CONDITIONS RANGING FROM LIFR AT KSUS DUE TO FOG TO VFR AT KSTL. SURFACE WAVE ON THE FRONT NEAR KJLN SHOULD MIGRATE NORTHEAST. INCREASING PRESSURE GRADIENT SHOULD ALLOW FOR STRENGTHENING SOUTHERLY WINDS ACROSS SOUTHERN PORTIONS OF THE AREA TODAY WHICH SHOULD CAUSE THE FRONT TO PIVOT NORTHWARD. AREAS WHICH REMAIN NORTH OF THE FRONT (MAINLY ALONG AND NORTH OF A KCOU TO KPPQ LINE) SHOULD STAY PRETTY LOW TODAY...MAYBE JUST EDGING OUT OF IFR CONDITIONS FOR BRIEF PERIODS. TEMPERATURES ARE HOVERING AT OR JUST BELOW THE FREEZING MARK...SO THERE IS A THREAT FOR SOME FROZEN/FREEZING PRECIP NORTH OF THE FRONT THIS MORNIGN. AREAS SOUTH OF THE FRONT SHOULD REMAIN/COME UP TO HIGH MVFR/LOW VFR AHEAD OF THE FRONT. EXPECT A SQUALL LINE TO FORM THIS AFTERNOON ON OR JUST AHEAD OF THE FRONT. MAIN THREAT FROM THE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL BE WIND GUSTS IN EXCESS OF 50KTS...BUT THAT THREAT WILL PRIMARILY BE EAST OF THE MISSISSIPPI RIVER. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Feb 16, 12:53 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1253 PM CST THU FEB 16 2006 ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065- 072>075-084-085-099-171900- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN- GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL- MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL- OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS OVER PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI..SOUTHWEST AND SOUTH CENTRAL ILLINOIS THIS AFTERNOON THROUGH EARLY EVENING. SOME OF THESE STORMS MAY PRODUCE DAMAGING WINDS..HAIL AND EVEN A POSSIBLE TORNADO. A STRONG COLD FRONT EXTENDING FROM CENTRAL ILLINOIS THROUGH SOUTHWEST MISSOURI WILL MOVE RAPIDLY SOUTHEASTWARD OVER THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITATION WILL BE NEEDED THIS AFTERNOON INTO THE EARLY EVENING HOURS. ILZ097-MOZ035-036-041-042-047-048-050-171900- AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-PIKE-PIKE IL-RALLS- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SNOW THIS EVENING AS TEMPERATURES RAPIDLY DROP BEHIND THE COLD FRONT. .DO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORT SNOWFALL TO THE NATIONAL WEATHER SERVICE. ILZ095-096-MOZ018-019-026-027-034-171900- ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-SHELBY- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FREEZING RAIN OR FREEZING DRIZZLE WILL CHANGE OVER TO SNOW LATER THIS AFTERNOON. A THIN GLAZE OF ICE ACCUMULATION IS POSSIBLE OVER SOME AREAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORTS SNOWFALL TO THE NATIONAL WEATHER SERVICE. RP
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 1:58 PM CST | Severe Thunderstorm Warning | LSX | Lincoln | 47 min |
| Feb 16, 2:12 PM CST | Severe Thunderstorm Warning | LSX | Saint Charles | 48 min |
| Feb 16, 2:26 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 49 min |
| Feb 16, 2:40 PM CST | Severe Thunderstorm Warning | LSX | Saint Louis | 50 min |
| Feb 16, 2:58 PM CST | Severe Thunderstorm Warning | LSX | City of Saint Louis | 47 min |
| Feb 16, 3:17 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Jefferson | 43 min |
| Feb 16, 3:20 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Washington | 40 min |
| Feb 16, 3:33 PM CST | Tornado Warning | LSX | City of Saint Louis | 42 min |
| Feb 16, 4:01 PM CST | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 44 min |
| Feb 16, 4:12 PM CST | Severe Thunderstorm Warning | LSX | Reynolds | 48 min |
| Feb 16, 4:30 PM CST | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 45 min |
| Feb 16, 4:44 PM CST | Severe Thunderstorm Warning | LSX | Iron, Madison | 61 min |
| Feb 16, 4:55 PM CST | Tornado Warning | LSX | Iron, Madison | 35 min |
| Feb 16, 5:31 PM CST | Severe Thunderstorm Warning | LSX | Madison | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.